Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 53, NWS Albuquerque, NM

May 23, 20087 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 23, 2008, 4:39 AM MDT for 7 counties in New Mexico. It took effect at May 23, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2008, 4:39 AM MDT (10:39 UTC)
In effect from
May 23, 2008, 12:00 PM MDT
Expired
May 23, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 231039
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 AM MDT FRI MAY 23 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE MIDDLE RIO
GRANDE VALLEY...AND THE NORTHEASTERN AND EASTERN PLAINS...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG
WINDS AND LOW HUMIDITIES FOR CENTRAL...EASTERN...AND NORTHEAST
PORTIONS OF NEW MEXICO...

.SOUTHWEST WINDS INCREASING TO 35 MPH BY LATE THIS MORNING WITH
STRONG GUSTS TO 50 MPH DEVELOPING BY AFTERNOON WILL COMBINE WITH
HUMIDITIES FALLING INTO THE TEENS TO PRODUCE DANGEROUS FIRE
WEATHER CONDITIONS OVER THE RIO GRANDE VALLEY...AND THE EASTERN
AND NORTHEAST PLAINS. HUMIDITIES IN OTHER AREAS WILL REMAIN ABOVE
15 PERCENT THROUGH THE DAY TODAY. ON SATURDAY...A WEATHER SYSTEM
OVER NEVADA AND NORTHERN ARIZONA WILL SHIFT WESTWARD TO THE
CALIFORNIA COAST TO DECREASE CLOUD COVER AND ACCELERATE DRYING
OVER NEW MEXICO. GUSTY SOUTHWEST WINDS WILL REDEVELOP ON
SATURDAY...AND COMBINED WITH A WIDER AREA OF LOW HUMIDITIES WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS FROM THE RIO GRANDE
VALLEY EAST TO THE TEXAS LINE...AND INCLUDE THE NORTHEAST
HIGHLANDS AND ADJACENT PLAINS.

NMZ104-106-108-232130-
/O.UPG.KABQ.FW.A.0050.080523T1800Z-080524T0200Z/
/O.NEW.KABQ.FW.W.0053.080523T1800Z-080524T0200Z/
/O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
439 AM MDT FRI MAY 23 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH HAS BEEN REPLACED WITH THIS RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO
OCCUR THIS AFTERNOON...AND ARE FORECASTED TO REDEVELOP ON SATURDAY
AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING FOR THIS AFTERNOON...AND FIRE
WEATHER WATCH FOR SATURDAY.

$$

NMZ103-107-232130-
/O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
439 AM MDT FRI MAY 23 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

SHY
3 follow-up statements
000 
WWUS85 KABQ 231435
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
835 AM MDT FRI MAY 23 2008


...RED FLAG WARNING CANCELLED FOR PORTIONS OF THE RIO GRANDE VALLEY
TODAY... 

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE
EASTERN PLAINS...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG
WINDS AND LOW HUMIDITIES FOR CENTRAL...EASTERN...AND NORTHEAST
PORTIONS OF NEW MEXICO...

.SOUTHWEST WINDS INCREASING TO 35 MPH BY LATE THIS MORNING WITH
STRONG GUSTS TO 50 MPH DEVELOPING BY AFTERNOON WILL COMBINE WITH
HUMIDITIES FALLING INTO THE TEENS TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS OVER PORTIONS OF THE EASTERN PLAINS. ONE HOUR OF
CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ACROSS PORTIONS OF
SOCORRO COUNTY AND THE CHUPADERA MESA BUT NOT THE REQUIRED 3 HOURS
DURATION. ON SATURDAY...A WEATHER SYSTEM OVER NEVADA AND NORTHERN
ARIZONA WILL SHIFT WESTWARD TO THE CALIFORNIA COAST TO DECREASE
CLOUD COVER AND ACCELERATE DRYING OVER NEW MEXICO. GUSTY SOUTHWEST
WINDS WILL REDEVELOP ON SATURDAY...AND COMBINED WITH A WIDER AREA
OF LOW HUMIDITIES. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
FROM THE RIO GRANDE VALLEY EAST TO THE TEXAS LINE...AND INCLUDE
THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS.

NMZ106-232130-
/O.CAN.KABQ.FW.W.0053.080523T1800Z-080524T0200Z/
/O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
835 AM MDT FRI MAY 23 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

IT APPEARS THAT ONLY 1 HOUR OF CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR ACROSS PORTIONS OF SOCORRO COUNTY NEAR THE RIVER THIS
AFTERNOON. WINDS HOWEVER WILL BE STRONG TO VERY STRONG. DRYING IS
EXPECTED ON SATURDAY WHICH WILL LOWER HUMIDITY LEVELS AND COMBINE
WITH GUSTY WINDS. THUS THE WATCH REMAINS. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING CANCELLATION AS WELL AS THE FIRE
WEATHER WATCH FOR SATURDAY.


$$

NMZ104-108-232130-
/O.CON.KABQ.FW.W.0053.080523T1800Z-080524T0200Z/
/O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
835 AM MDT FRI MAY 23 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH HAS BEEN REPLACED WITH THIS RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO
OCCUR THIS AFTERNOON...AND ARE FORECASTED TO REDEVELOP ON
SATURDAY AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING FOR THIS AFTERNOON...AND FIRE
WEATHER WATCH FOR SATURDAY.

$$

NMZ103-107-232130-
/O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
835 AM MDT FRI MAY 23 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

50
000 
WWUS85 KABQ 232049
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT FRI MAY 23 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE
EASTERN PLAINS...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG
WINDS AND LOW HUMIDITIES FOR CENTRAL...EASTERN...AND NORTHEAST
PORTIONS OF NEW MEXICO...

.STRONG WINDS COMBINED WITH MARGINALLY LOW HUMIDITY VALUES WILL
CONTINUE TO AFFECT PORTIONS OF THE EASTERN PLAINS THROUGH THE REST
OF THIS AFTERNOON INTO THE EARLY EVENING. THE MAIN FOCUS AREA WILL
BE FOUND NEAR THE TEXAS STATE LINE WHERE HUMIDITY VALUES WILL
RANGE BETWEEN 13 TO 15 PERCENT. AREAL COVERAGE WILL MOST LIKELY
INCREASE WITH A LONGER DURATION EVENT ON SATURDAY AS TEMPERATURES
WARM UP UNDER MORE SUN. GUSTY SOUTHWESTERLY WINDS WILL REMAIN.
LOOK FOR 1 TO 3 HOURS ALONG PORTIONS OF THE RIO GRANDE VALLEY AS
WELL AS FOR PORTIONS OF THE ESTANCIA BASIN...CHUPADERA MESA AND
INTERSTATE 25 BETWEEN LAS VEGAS AND RATON. 3 TO 5 HOURS WILL BE
FOUND ACROSS THE EASTERN PLAINS.

NMZ104-108-240200-
/O.CON.KABQ.FW.W.0053.000000T0000Z-080524T0200Z/
/O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
249 PM MDT FRI MAY 23 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO
OCCUR THIS AFTERNOON...AND ARE FORECASTED TO REDEVELOP ON SATURDAY
AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING FOR THIS AFTERNOON...AND FIRE
WEATHER WATCH FOR SATURDAY.

$$

NMZ103-106-107-240200-
/O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
249 PM MDT FRI MAY 23 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR. THE FAVORED AREAS APPEAR TO BE THE ESTANCIA
BASIN...CHUPADERA MESA AND AREAS FOUND ALONG INTERSTATE 25 BETWEEN
LAS VEGAS AND RATON. 1 TO 3 HOURS WILL ALSO BE POSSIBLE ALONG THE
RIO GRANDE BETWEEN ALBUQUERQUE AND SOCORRO. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$
50
000 
WWUS85 KABQ 240155
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
755 PM MDT FRI MAY 23 2008

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG
WINDS AND LOW HUMIDITIES FOR CENTRAL...EASTERN...AND NORTHEAST
PORTIONS OF NEW MEXICO...

.STRONG WINDS COMBINED WITH LOW HUMIDITY VALUES WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING.
AREAL COVERAGE WILL MOST LIKELY INCREASE WITH A LONGER DURATION
EVENT ON SATURDAY AS TEMPERATURES WARM UP UNDER MORE SUN. LOOK
FOR 1 TO 3 HOURS ALONG PORTIONS OF THE RIO GRANDE VALLEY AS WELL
AS FOR PORTIONS OF THE ESTANCIA BASIN...CHUPADERA MESA AND
INTERSTATE 25 BETWEEN LAS VEGAS AND RATON. 3 TO 5 HOURS WILL BE
FOUND ACROSS THE EASTERN PLAINS.

NMZ104-108-241400-
/O.EXP.KABQ.FW.W.0053.000000T0000Z-080524T0200Z/
/O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
755 PM MDT FRI MAY 23 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO
OCCUR SATURDAY AFTERNOON AND EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ103-106-107-241400-
/O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
755 PM MDT FRI MAY 23 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO
OCCUR SATURDAY AFTERNOON AND EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 23, 3:00 AM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 23, 3:00 AM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT FRI MAY 23 2008

.DISCUSSION...
FORECAST AREA CONTINUES IN THE THRALL OF THE UNSEASONABLY LARGE
AND DEEP UPPER LEVEL LOW PRESSURE COMPLEX THAT IS SPRAWLED/PARKED
ACROSS THE SOUTHERN GREAT BASIN. IT WILL FOR ONE MORE DAY BE CLOSE
ENOUGH AND ENERGETIC ENOUGH TO SEND A FEW MORE SHORT WAVES ACROSS
S AZ INTO CENTRAL AND W NM...BRINGING WITH THEM MORE ROUNDS OF
SCATTERED SHOWERS AND STORMS ACROSS ROUGHLY THE NORTHWEST HALF OF
THE STATE. SNOW LEVELS VERY LOW FOR THIS LATE IN THE SPRING
SEASON...GENERALLY BETWEEN 7000 AND 8000 FEET EARLY THIS MORNING AND
EVEN VERY LOCALLY LOWER NEAR THE AZ LINE. A FEW STORMS AGAIN TODAY
WILL BE VERY CAPABLE OF PRODUCING GENERALLY SMALL HAIL AND STRONG
TO NEAR SEVERE CRITERIA WIND GUSTS IN THE NW HALF OF STATE. AGAIN
TODAY WIND ADVISORY FOR MOST OF SAME AREA AS THU...MAINLY NEAR AND
EAST OF THE CENTRAL MTN CHAIN...BUT EXCLUSIVE OF FAR E CENTRAL AND
SE PLAINS. SIMILAR AREA AS THU ALSO FOR RED FLAG WARNING TODAY. AS
UPPER LOW BEGINS TO SLOWLY RETROGRADE TO W/NW THE SHRA AND TSRA
AREA WILL SHIFT WESTWARD AS WELL...EVENTUALLY EXITING THE STATE
AND BY LATE IN WEEKEND OR VERY EARLY NEXT WEEK ALLOWING MORE LOW
LEVEL MOISTURE INTRUSION INTO THE E PLAINS AND PERHAPS OPENING
DOOR FOR A FEW STORMS THERE. ALL AREAS TO WARM UP AFTER TODAY.

&&

.AVIATION...
LARGE SPRAWLING WEATHER SYSTEM PARKED OVER GREAT BASIN AND SIERRA
NEVADA SOUTH ACROSS WESTERN ARIZONA WILL PUSH CLOUDS AND SHOWERS
ACROSS WESTERN NEW MEXICO TODAY...WITH FREQUENT CIG DROPS TO MVFR
FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD. OCCNL IFR CIGS AND VIZ IN
NUMEROUS SHOWERS WITH WIDESPREAD MTN OBSCURATION LIKELY. EAST OF
INTERSTATE 25...SHOWERS AND THUNDERSTORMS DEVELOPING AFTER 17Z WILL
CONTINUE THROUGH THE AFTERNOON. WIDESPREAD GUSTS TO 45 KT EXPECTED
FROM 17Z ONWARD TO 00Z STATEWIDE...GUSTY WINDS CONTG TO 04Z IN THE
NORTHEAST.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY

&&

.FIRE WEATHER...
WIDESPREAD STRONG WINDS DEVELOPING BY LATE MORNING AREA WIDE AS
LARGE WEATHER SYSTEM NEARLY STATIONARY OVER THE CALIFORNIA SIERRAS
TO CENTRAL NEVADA AND WESTERN ARIZONA WILL PUSH COPIOUS SOUTHWEST
FLOW ACROSS NEW MEXICO...AND THIS WILL MIX TO THE SURFACE DURING THE
AFTERNOON. RECENT PRECIPITATION OVER NORTHWESTERN PLATEAU AND
WESTERN MOUNTAINS WILL COMBINE WITH SHOWERS TODAY TO MITIGATE FIRE
WEATHER HAZARDS...BUT HUMIDITIES DROPPING LOCALLY INTO THE LOW TEENS
OVER THE RIO GRANDE VALLEY AND THE NORTHEAST AND EASTERN PLAINS WILL
CREATE RED FLAG CONDITIONS THIS AFTERNOON.

LARGE WEATHER SYSTEM WILL NUDGE WESTWARD  ON SATURDAY...PULLING
CLOUD COVER AND SHOWER COVERAGE WESTWARD IN TURN. CLOUDS RETREATING
WILL PERMIT SURFACE DRYING AND BROAD DROPS IN HUMIDITIES ACROSS THE
CENTRAL MOUNTAIN CHAIN AND THE NORTHEAST HIGHLANDS WITH CONTINUED
STRONG AFTERNOON WINDS.

EXPANDING COVERAGE OF LOW HUMIDITIES EXPECTED THROUGH THE WEEKEND
AND INTO THE FIRST PART OF THE WORK WEEK AS WEATHER SYSTEM SHIFTS
OVER THE PACIFIC OCEAN AND THEN EJECTS RAPIDLY NORTHEASTWARD OVER
THE NORTHERN ROCKIES BY MIDWEEK. CONTINUED BREEZY CONDITIONS WITH
LOW HUMIDITIES WILL KEEP NEW MEXICO IN A CRITICAL FIRE WEATHER
PATTERN THROUGH AT LEAST TUESDAY.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  60  38  68  41 /  70  60  20   5
GALLUP..........................  52  33  64  35 /  70  50  20  10
GRANTS..........................  55  33  69  35 /  60  30  10   5
GLENWOOD........................  68  43  74  44 /  50  40  10   5
CHAMA...........................  51  29  60  31 /  70  60  20   5
LOS ALAMOS......................  52  35  64  39 /  60  30   5   5
RED RIVER.......................  50  26  58  29 /  60  40  10   5
TAOS............................  59  34  69  36 /  50  30  10   5
SANTA FE........................  56  36  67  44 /  50  30   5   5
SANTA FE AIRPORT................  58  38  70  43 /  40  20   5   5
ESPANOLA........................  63  41  73  42 /  30  20   5   5
ALBUQUERQUE HEIGHTS.............  62  45  75  53 /  30  20   5   0
ALBUQUERQUE VALLEY..............  63  42  77  46 /  30  20   5   0
ALBUQUERQUE FOOTHILLS...........  63  44  74  48 /  40  20   5   0
ALBUQUERQUE WEST MESA...........  61  43  76  50 /  40  20   5   0
SOCORRO.........................  71  45  79  49 /  30  10   5   0
SANDIA PARK/CEDAR CREST.........  56  34  69  40 /  40  20   5   0
MORIARTY/ESTANCIA...............  60  41  70  43 /  30  10   5   5
CARRIZOZO.......................  78  46  82  50 /  20   5   5   0
RUIDOSO.........................  67  41  74  44 /  20   5   5   5
RATON...........................  64  35  73  40 /  10  10   5   5
LAS VEGAS.......................  59  39  71  43 /  10   5   5   5
ROY.............................  64  44  72  48 /   5   5   5   5
CLAYTON.........................  75  48  82  53 /   5   5   5  10
SANTA ROSA......................  74  47  81  50 /   5   5   5   5
TUCUMCARI.......................  80  50  87  55 /   5   5   5  10
FORT SUMNER.....................  77  52  84  56 /   5   5   5   5
CLOVIS..........................  81  52  89  56 /   5   5   5  20
PORTALES........................  83  53  89  57 /   5   5   5  20
ROSWELL.........................  86  54  92  59 /   5   5   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ104-106-108.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.

WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ005>007-012.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ004-010-011-015>018.

&&

43/SHY
Hazardous weather outlook, May 22, 6:00 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU MAY 22 2008

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL BE THE MAIN CONCERN TODAY NEAR AND EAST OF A LINE FROM
RATON TO THE BOSQUE DEL APACHE WILDLIFE REFUGE. THERE SOUTHWEST
WINDS WILL REACH 25 TO 35 MPH WITH SOME GUSTS BETWEEN 45 AND 55
MPH. VERY LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS CREATING
CRITICAL FIRE WEATHER CONDITIONS OVER THE ENTIRE STATE THROUGH AT
LEAST THIS EVENING. WIND ADVISORIES AND RED FLAG WARNINGS ARE IN
EFFECT MUCH OF THE DAY AND INTO THE EVENING FOR THESE AREAS.
WEST OF THIS AREA WHILE OVERALL WIND SPEEDS WILL BE LOWER...STRONG
WIND GUSTS WILL DEVELOP WITH SOME OF THE SHOWERS AND THUNDERSTORMS
THAT WILL OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY INTO SUNDAY...WINDS WILL STILL BE STRONG ENOUGH AT TIMES TO
CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS A GOOD PORTION OF
NORTH AND CENTRAL NEW MEXICO...THOUGH FRIDAY THE MOST LIKELY REGION
WILL BE THE SOUTHEAST HALF OF THIS AREA. BY SATURDAY NIGHT OR SUNDAY
THE DRY LINE MAY EASE WESTWARD INTO THE EASTERN QUARTER OR THIRD OF
THE STATE AND BRING AT LEAST A SLIGHT CHANCE OF SOME STRONG OR EVEN
SEVERE THUNDERSTORMS TO THAT PART OF THE STATE. THAT RISK MAY
CONTINUE INTO TUESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SUNDAY ON THE FAR
EASTERN PLAINS...BUT THE CHANCE AT THIS TIME IS NOT HIGH.

43

In the hours before

Local storm report, May 23, 1:44 AM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 AM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     SNOW             4 W PESCADO             35.11N 108.65W
05/23/2008  E4.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

            SNOW BEGAN STICKING AT 6 PM MDT AND ACCUMULATED THROUGH
            TIME OF REPORT.

&&

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:09 AM MDTWind AdvisoryABQ17 hr
May 23, 9:46 AM MDTSnow AdvisoryABQ6 hr
May 23, 11:46 AM MDTHigh Wind WarningABQ8 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.